[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.114.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 481
Citations 0
Health Agencies Update
August 27, 2014

FDA Alert on Pure Caffeine Powder

JAMA. 2014;312(8):779. doi:10.1001/jama.2014.10968

The US Food and Drug Administration (FDA) has issued a warning to consumers about powdered pure caffeine, especially products that are sold in bulk bags over the Internet (http://1.usa.gov/Ugb7Gn).

One teaspoon of pure caffeine is roughly equivalent to the amount of caffeine found in 25 cups of coffee, according to the FDA. Symptoms of caffeine overdose may include rapid or dangerously erratic heartbeat, seizures, vomiting, diarrhea, stupor, and disorientation. The FDA is aware of at least 1 death of a teenager who used the products.

First Page Preview View Large
First page PDF preview
First page PDF preview
×